Top answers from doctors based on your search:
Disclaimer

birth control makes periods really light

A 35-year-old member asked:
Dr. Paula Hillard
44 years experience Obstetrics and Gynecology
Common at first: Irregular bleeding or prolonged periods can be common in the first 1-3 months of birth control pills, and is more common if pills are missed. Usually ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
A 17-year-old female asked:
Dr. Yash Khanna
57 years experience Family Medicine
Normal after stoppin: It is not unusual to have irregular periods after stopping the pills and it may take few months. to get back to normal routine.You do not have to take ... Read More
1
1 thank
Dr. Linda Tao
Dr. Linda Tao answered
35 years experience Cardiology
Not unusual: its not unusual for period cycles to be irregular for several months after getting off a birth control pill. Follow up with your OBGYN if they persist ... Read More
4
4 thanks
Dr. Georgia Latham
35 years experience Family Medicine
Don't worry: Sometimes it takes a woman's body a little time to adjust to changes in hormone levels that occur when she stops taking birth control pills. If you h ... Read More
A 45-year-old member asked:
Dr. Alan Patterson
42 years experience Obstetrics and Gynecology
Please discuss with : Your gyn, at your age if u do not want children, i would offer you an in office essure tubal for sterilzation easy takes 5 minutes, no cutting, miss ... Read More
1
1 thank
A 17-year-old female asked:
Dr. Daniel Rychlik
26 years experience Fertility Medicine
NO: The birth control pill has so many benefits for young women and is the best choice for protection against pregnancy and other medical issues. In studi ... Read More
A 34-year-old female asked:
Dr. Roger Duvivier
47 years experience Obstetrics and Gynecology
Try a LN I.U.D.: Consult a caring and knowledgeable gynecologist about all your pregnancy-prevention options (the various reversible and the permanent contraceptive me ... Read More
1
1 thank
A 45-year-old member asked:
Dr. Michael Hulse
27 years experience Gynecology
Yes, very likely.: Birth control pills will usually make your period lighter, more predicable and less painful. Most women will have less cramps. This is a very common ... Read More
A 41-year-old member asked:
Dr. Heidi Fowler
25 years experience Psychiatry
That is alright.: Dark blood is older, more deoxygenated blood.
2
2 thanks
A 20-year-old female asked:
Dr. Kenneth Crabb
46 years experience Obstetrics and Gynecology
Please explain: Please give us a little more information so i can answer your question.
A 45-year-old member asked:
Dr. Kenneth Crabb
46 years experience Obstetrics and Gynecology
Probably: Hormonal contraceptive use frequently results in lighter menses.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month